Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 3, 2023, 3:30 AM MST for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Jan 3, 2023, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2023, 3:30 AM MST (10:30 UTC)
- In effect from
- Jan 3, 2023, 11:00 AM MST
- Expired
- Jan 3, 2023, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824 WWUS74 KEPZ 031030 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 330 AM MST Tue Jan 3 2023 NMZ417-TXZ420>422-040000- /O.NEW.KEPZ.WI.Y.0003.230103T1800Z-230104T0200Z/ Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 330 AM MST Tue Jan 3 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 45 mph expected. * WHERE...In New Mexico, Otero Mesa. In Texas, Northern Hudspeth Highlands/Hueco Mountains, Salt Basin and Southern Hudspeth Highlands Counties. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ED
1 follow-up statement
563 WWUS74 KEPZ 031929 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1229 PM MST Tue Jan 3 2023 NMZ407-411-413-TXZ418-419-040200- /O.EXA.KEPZ.WI.Y.0003.000000T0000Z-230104T0200Z/ Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Western El Paso County-Eastern/Central El Paso County- Including the cities of Deming, Columbus, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss 1229 PM MST Tue Jan 3 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...In New Mexico, Southwest Desert/Mimbres Basin, Southern Dona Ana County/Mesilla Valley and Southern Tularosa Basin Counties. In Texas, Western El Paso County and Eastern/Central El Paso County Counties. * WHEN...Now until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ417-TXZ420>422-040200- /O.CON.KEPZ.WI.Y.0003.000000T0000Z-230104T0200Z/ Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 1229 PM MST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...In New Mexico, Otero Mesa. In Texas, Northern Hudspeth Highlands/Hueco Mountains, Salt Basin and Southern Hudspeth Highlands Counties. * WHEN...Now until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BROWN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 3, 3:22 AM MST, 8 minutes earlier.
Area forecast discussion, Jan 3, 3:22 AM MST, 8 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 322 AM MST Tue Jan 3 2023 ...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER... .SYNOPSIS... Issued at 142 AM MST Tue Jan 3 2023 Breezy to windy conditions with mountain snow showers will exist Tuesday before much calmer weather begins by Wednesday. Dry and warm weather, with mild breezes in the afternoon will be seen generally through the end of the work week. A cool front will push in Saturday keeping lowland high temperatures in the mid-50s and low-60s but these temperatures will persist through the weekend and early next week. High temperatures for the mountains will be in the upper-30s and low-40s during this time. && .SHORT TERM... (Today and tonight) Issued at 142 AM MST Tue Jan 3 2023 The upper level trough continues northeastward up the central plains early this morning. Right behind it, a quick moving short wave moves over AZ. High clouds are moving over the CWA ahead of the wave, reducing chances of fog this morning. This shortwave continues east, reaching NM around noon. Moisture values remain above average (PW ~0.4) however most of the area will be see low clouds. Light rain is possible in the lowland desert areas through early this afternoon. Better precipitation chances reside in the Gila Region and Sacramento Mountains. Most of this precip will be seen as light and intermittent snow through most of the day, leaving good chances for any more accumulations to be at or below an inch or two. Temperatures will remain cool this afternoon. A stronger jet will accompany this shortwave as is passes over the CWA today. Strong gusty winds of up to 50 mph will be seen in the higher terrain areas of Grant, Luna, and Dona Ana Counties. Gusty winds will be seen over the lowland areas as well, with gusts around 25 to 35 mph. Stronger winds will be in southern Otero County and Hudspeth County with winds of 30 mph and gusts up to 40 mph lasting from noon through the evening hours. && .LONG TERM... (Wednesday through Monday) Issued at 142 AM MST Tue Jan 3 2023 Wednesday will be the start of the calm, dry, and gradually warming weather as upper-level northwest flow overtakes the area Wednesday. Ridging will begin to build in Thursday bumping up high temperatures to above the climatological norm and this trend will continue into Friday. Cooler temperatures will be seen Saturday as a cold front pushes into the area. Cool and dry weather will continue through the weekend and even into early next week. Previous model runs were hinting at a chance for precipitation late Sunday/early Monday but it appears all the long range models have settled on dry weather persisting. && .AVIATION... (06Z TAFS) Issued at 1018 PM MST Mon Jan 2 2023 The gusty winds are finally showing signs of dropping off. KELP and KLRU may have a few more hours of low end gusty winds, before they drop off as well. But the gusty winds will return by early Tuesday afternoon. Like today we will see gusty west winds of 26015G25KT to 26020G30KT. The gusty winds may linger a few hours after sunset Tuesday evening. Previous model runs had another round of mid and high ceilings moving into the region on Tuesday, but the current run of the models brings a little drier air into the area, so for now I have pulled the mention of ceilings from all the TAF sites for Tuesday. && .FIRE WEATHER... Issued at 142 AM MST Tue Jan 3 2023 Another quick moving shortwave will impact the area today, brining light precip chances to area mountains and breezy west to northwest winds. RH remains elevated and above 20% areawide through the period. No significant additional accumulations of snow are expected today. Back to drier and warmer conditions Wednesday onward as this system exits and a ridge of high pressure moves over the region. No precipitation through at least next weekend. Temperatures will warm back to seasonal normals by Wednesday, with lighter winds. Min RH will stay above 25% each afternoon, with good overnight recoveries. && .PRELIMINARY POINT TEMPS/POPS... El Paso 55 36 58 35 / 10 0 0 0 Sierra Blanca 50 31 52 33 / 0 0 0 0 Las Cruces 50 29 54 30 / 10 0 0 0 Alamogordo 49 26 52 29 / 10 10 0 0 Cloudcroft 26 17 32 21 / 20 20 0 0 Truth or Consequences 50 29 52 29 / 10 0 0 0 Silver City 38 27 47 31 / 30 10 0 0 Deming 50 28 55 28 / 10 0 0 0 Lordsburg 48 29 52 30 / 30 0 0 0 West El Paso Metro 53 34 56 35 / 0 0 0 0 Dell City 53 29 57 27 / 0 0 0 0 Fort Hancock 56 31 58 32 / 0 0 0 0 Loma Linda 46 31 49 33 / 10 0 0 0 Fabens 56 32 57 32 / 10 0 0 0 Santa Teresa 52 30 54 30 / 0 0 0 0 White Sands HQ 51 34 54 35 / 10 0 0 0 Jornada Range 50 28 51 29 / 10 0 0 0 Hatch 51 27 54 29 / 10 0 0 0 Columbus 52 32 55 31 / 10 0 0 0 Orogrande 51 29 52 30 / 10 0 0 0 Mayhill 40 25 47 27 / 10 10 0 0 Mescalero 37 21 42 24 / 10 10 0 0 Timberon 36 20 43 24 / 10 10 0 0 Winston 43 25 49 28 / 10 0 0 0 Hillsboro 48 25 53 28 / 10 0 0 0 Spaceport 51 25 52 27 / 10 0 0 0 Lake Roberts 38 19 47 24 / 40 10 0 0 Hurley 45 27 52 29 / 20 0 0 0 Cliff 46 19 53 21 / 40 10 0 0 Mule Creek 38 26 47 29 / 60 10 0 0 Faywood 44 28 52 31 / 10 0 0 0 Animas 51 27 55 29 / 20 0 0 0 Hachita 50 27 55 28 / 10 0 0 0 Antelope Wells 52 28 58 31 / 10 0 0 0 Cloverdale 46 29 52 33 / 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...31-Dhuyvetter LONG TERM....37-Slusher AVIATION...15-Brice
Hazardous weather outlook, Jan 2, 5:56 AM MST, 21 hours 34 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 556 AM MST Mon Jan 2 2023 NMZ402-403-408-414>416-031300- Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 556 AM MST Mon Jan 2 2023 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight Snow showers this morning, with new snow accumulations of 3 to 6 inches over the high elevations. Travel may become difficult over mountain passes. West winds behind a cold front will increase this afternoon. Wind gusts up to 40 mph will blow around loose objects and make driving difficult. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Windy conditions again on Tuesday with gusts up to 40 mph during the afternoon. Loose outdoor objects and unsecured holiday decorations may be damaged. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ401-404>407-409>413-417-TXZ418>424-031300- Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 556 AM MST Mon Jan 2 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Scattered rain and snow showers this morning may result in slick roads. Windy conditions this afternoon and tonight behind a cold front with wind gusts up to 50 mph. Winds will blow around loose objects and make driving difficult, especially for high-profile vehicles. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Windy conditions again on Tuesday with gusts up to 40 mph during the afternoon. Loose outdoor objects and unsecured holiday decorations may be damaged. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Dennhardt
Nearby
Wind Advisories in New Mexico, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.